Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 88, NWS Norman, OK

April 13, 2021Cotton County, Oklahoma; Wichita County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Apr 13, 2021, 7:45 PM CDT for Cotton County, Oklahoma; Wichita County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2021, 7:45 PM CDT (00:45 UTC)
Expired
Apr 13, 2021, 8:30 PM CDT
In force
45 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cotton County, OK, Wichita County, TX

The radar

The Altus AFB radar (KFDR), 48 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2021-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2021-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2336 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-82 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

012 
WUUS54 KOUN 140045
SVROUN
OKC033-TXC485-140130-
/O.NEW.KOUN.SV.W.0088.210414T0045Z-210414T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
745 PM CDT Tue Apr 13 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southwestern Cotton County in southwestern Oklahoma...
  Northeastern Wichita County in northern Texas...

* Until 830 PM CDT.

* At 744 PM CDT, a severe thunderstorm was located near Burkburnett, 
  moving northeast at 25 mph. Quarter sized hail has been reported 
  with this storm west of Burkburnett.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Burkburnett, Walters, Randlett, Devol, Cookietown and Taylor. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3404 9874 3409 9876 3413 9872 3413 9869
      3417 9865 3416 9861 3420 9861 3436 9834
      3413 9829 3415 9833 3416 9837 3415 9839
      3413 9838 3413 9840 3411 9840
TIME...MOT...LOC 0044Z 246DEG 22KT 3412 9862 

HAIL...1.00IN
WIND...60MPH
 
$$

..speg.
3 follow-up statements
622 
WWUS54 KOUN 140105
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
805 PM CDT Tue Apr 13 2021

TXC485-140114-
/O.CAN.KOUN.SV.W.0088.000000T0000Z-210414T0130Z/
Wichita TX-
805 PM CDT Tue Apr 13 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WICHITA COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved into 
Oklahoma, therefore the warning has been cancelled for Wichita 
County.

LAT...LON 3413 9855 3414 9856 3416 9860 3420 9861
      3436 9834 3417 9830 3416 9836 3416 9837
      3415 9838 3412 9855
TIME...MOT...LOC 0104Z 246DEG 22KT 3417 9848 

$$

OKC033-140130-
/O.CON.KOUN.SV.W.0088.000000T0000Z-210414T0130Z/
Cotton OK-
805 PM CDT Tue Apr 13 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN COTTON COUNTY...

At 804 PM CDT, a severe thunderstorm was located over Randlett,
moving northeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Walters, Randlett, Devol, Cookietown and Taylor. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3413 9855 3414 9856 3416 9860 3420 9861
      3436 9834 3417 9830 3416 9836 3416 9837
      3415 9838 3412 9855
TIME...MOT...LOC 0104Z 246DEG 22KT 3417 9848 

HAIL...1.00IN
WIND...60MPH
 
$$

..speg.
837 
WWUS54 KOUN 140123
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
823 PM CDT Tue Apr 13 2021

OKC033-140130-
/O.CON.KOUN.SV.W.0088.000000T0000Z-210414T0130Z/
Cotton OK-
823 PM CDT Tue Apr 13 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL COTTON COUNTY...

At 822 PM CDT, a severe thunderstorm was located 6 miles west of
Temple, moving east-northeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Walters, Randlett, Cookietown and Taylor. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3419 9853 3425 9852 3436 9834 3417 9830
      3416 9836 3416 9837 3415 9838 3416 9851
TIME...MOT...LOC 0122Z 248DEG 19KT 3425 9834 

HAIL...1.00IN
WIND...60MPH
 
$$

..speg.
942 
WWUS54 KOUN 140128
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
828 PM CDT Tue Apr 13 2021

OKC033-140137-
/O.EXP.KOUN.SV.W.0088.000000T0000Z-210414T0130Z/
Cotton OK-
828 PM CDT Tue Apr 13 2021

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COTTON COUNTY WILL
EXPIRE AT 830 PM CDT...
                 
The storm which prompted the warning has weakened below severe
limits, therefore the warning will be allowed to expire.  However 
hail up to the size of pennies is still possible with this 
thunderstorm as it moves toward Temple.

LAT...LON 3419 9853 3425 9852 3436 9834 3417 9830
      3416 9836 3416 9837 3415 9838 3416 9851
TIME...MOT...LOC 0127Z 246DEG 22KT 3426 9832 

$$

..speg.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:11 PM CDT, 4 hours 34 minutes earlier.

Area forecast discussion, Apr 13, 3:11 PM CDT, 4 hours 34 minutes before
Area Forecast Discussion
National Weather Service Norman OK
311 PM CDT Tue Apr 13 2021

...New LONG TERM...

.SHORT TERM...
(This evening through Wednesday)
Issued at 109 PM CDT Tue Apr 13 2021

Showers and storms will slowly move in from the southwest, spreading
into central Oklahoma this evening into tonight, driven largely by
isentropic ascent. Fairly weak instability may support a few rumbles
of thunder.

Tomorrow morning this round of precipitation will move out, followed
by another wave of precipitation coming in from the west Wednesday
afternoon associated with another small disturbance in the upper
flow. Cool temperatures and mostly overcast skies will persist as
northeasterly surface flow continues.

Day

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 311 PM CDT Tue Apr 13 2021

A quasi-zonal pattern will become a little more active into the
long term, with a more pronounced trough crossing the region
Friday. One wave of light precip should be exiting Wednesday night,
followed by a break, and then a more consolidated area of
precipitation will develop within warm/moist advection and
isentropic ascent Thursday night lasting through Friday. The
majority of precipitation should fall early Friday and then
decrease later in the day, ending overnight. Below normal
temperatures will occur in the wake of this system until winds
become more southwesterly and downslope early next week.

BRB

&&

.AVIATION...
(18Z TAFS)
Issued at 1213 PM CDT Tue Apr 13 2021

MVFR ceilings and rain showers with some embedded thunderstorms will
move in slowly from the southwest up into central Oklahoma. KCSM,
KPNC, and KSWO will be near the edge of this precipitation swath. By
morning most of this activity should start moving out. Northeast
winds will diminish this evening.

Day

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  67  46  62  46 /  20  80  30  10
Hobart OK         67  44  61  46 /  30  70  40  10
Wichita Falls TX  69  49  63  49 /  40  80  40  20
Gage OK           62  39  59  41 /   0  10  30  10
Ponca City OK     65  44  64  43 /  10  20  10  10
Durant OK         72  52  65  51 /  20  70  20  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...14
LONG TERM....12
AVIATION...14
Hazardous weather outlook, Apr 13, 1:48 PM CDT, 5 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
148 PM CDT Tue Apr 13 2021

OKZ004>048-050>052-TXZ083>090-141900-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
148 PM CDT Tue Apr 13 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
More widespread thunderstorm chances return mainly to western
north Texas and the southern half of Oklahoma this evening into
early Wednesday morning. A few strong storms with hail up to the
size of nickels are possible with this activity, but severe
weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Isolated to widely scattered thunderstorms will be possible
Wednesday afternoon mainly along and west of Interstate 35 and
south of Intestate 40. Occasional rain and thunderstorm chances
will continue Thursday and especially Friday. Severe thunderstorm
chances appear to be low during these times.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Apr 13, 6:36 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
636 PM CDT Tue Apr 13 2021

OKZ036-037-TXZ085-140000-
Tillman OK-Jackson OK-Wilbarger TX-
636 PM CDT Tue Apr 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Tillman...
southeastern Jackson and north central Wilbarger Counties Until 700
PM CDT...

AT 633 PM CDT, a strong thunderstorm was located 5 miles north of
Fargo, moving northeast at 50 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3464 9908 3464 9900 3460 9900 3459 9883
      3451 9883 3450 9882 3427 9930 3436 9938
TIME...MOT...LOC 2333Z 228DEG 45KT 3437 9925

..speg.
Special weather statement, Apr 13, 6:45 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
645 PM CDT Tue Apr 13 2021

TXZ085-086-088-140015-
Wichita TX-Wilbarger TX-Baylor TX-
645 PM CDT Tue Apr 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR western Wichita...southeastern
Wilbarger and north central Baylor Counties Until 715 PM CDT...

AT 642 PM CDT, a strong thunderstorm was located 7 miles southeast of
Grayback, moving northeast at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3378 9919 3395 9925 3415 9884 3391 9867
TIME...MOT...LOC 2342Z 239DEG 33KT 3391 9908

..speg.
Local storm report, Apr 13, 7:21 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
721 PM CDT TUE APR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     HAIL             ELECTRA                 34.03N 98.92W
04/13/2021  E0.70 INCH       WICHITA            TX   AMATEUR RADIO

&&

JP
Special weather statement, Apr 13, 7:33 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
733 PM CDT Tue Apr 13 2021

TXZ083>085-140100-
Foard TX-Wilbarger TX-Hardeman TX-
733 PM CDT Tue Apr 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Foard...southwestern
Wilbarger and southeastern Hardeman Counties Until 800 PM CDT...

AT 732 PM CDT, a strong thunderstorm was located 4 miles southwest of
Thalia, moving northeast at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3385 9963 3396 9974 3421 9938 3395 9920
TIME...MOT...LOC 0032Z 240DEG 26KT 3394 9961

..speg.
Local storm report, Apr 13, 7:39 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
739 PM CDT TUE APR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             8 W BURKBURNETT         34.09N 98.70W
04/13/2021  E1.00 INCH       WICHITA            TX   TRAINED SPOTTER

&&

JP
Local storm report, Apr 13, 7:44 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
744 PM CDT TUE APR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     HAIL             3 W BURKBURNETT         34.09N 98.62W
04/13/2021  E1.00 INCH       WICHITA            TX   TRAINED SPOTTER

&&

JP

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:07 PM CDTSevere Thunderstorm WarningOUNTillman38 min
Apr 13, 8:38 PM CDTSpecial Weather StatementOUNStephens37 min
Apr 13, 9:20 PM CDTSpecial Weather StatementOUNJackson25 min
Apr 14, 5:52 PM CDTSpecial Weather StatementOUNLove38 min
Apr 14, 6:29 PM CDTSpecial Weather StatementOUNLove, Marshall31 min
Apr 13, 7:33 PM CDTSpecial Weather StatementOUNWilbarger27 min
Apr 13, 7:41 PM CDTSevere Thunderstorm WarningOUNFoard, Wilbarger22 min
Apr 13, 10:02 PM CDTSevere Thunderstorm WarningOUNFoard, Wilbarger43 min
Apr 13, 10:44 PM CDTSpecial Weather StatementOUNWilbarger31 min
Apr 14, 12:41 PM CDTSpecial Weather StatementOUNKnox34 min
Apr 14, 1:51 PM CDTSpecial Weather StatementOUNBaylor24 min
Apr 14, 1:56 PM CDTSevere Thunderstorm WarningOUNBaylor24 min
Apr 14, 2:22 PM CDTSpecial Weather StatementOUNBaylor23 min
Apr 14, 2:51 PM CDTSpecial Weather StatementOUNArcher24 min
Apr 14, 3:16 PM CDTSpecial Weather StatementOUNArcher29 min
Apr 14, 3:49 PM CDTSpecial Weather StatementOUNClay26 min
Apr 14, 5:49 PM CDTSevere Thunderstorm WarningOUNBaylor41 min
Apr 14, 6:21 PM CDTSpecial Weather StatementOUNArcher24 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2021Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.